Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 1, NWS Memphis, TN

January 22, 20188 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this wind advisory at Jan 22, 2018, 12:18 PM CST for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2018, 12:18 PM CST (18:18 UTC)
Expired
Jan 22, 2018, 6:00 PM CST
In force
6 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -255 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-255 m²/s²
0-3 km storm-relative helicity
-214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS74 KMEG 221818
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1218 PM CST Mon Jan 22 2018

...WINDY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-230000-
/O.NEW.KMEG.WI.Y.0001.180122T1818Z-180123T0000Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Dunklin-Pemiscot-Lake-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, Kennett, Caruthersville, and Tiptonville
1218 PM CST Mon Jan 22 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* WINDS...Southwest winds 20 to 25 MPH with gusts to 35 mph.
 
* TIMING...Until 6 pm CST this evening.

* IMPACTS...Secure loose objects. High profile vehicles and other
  interests affected by high winds will be vulnerable to the 
  strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

SJM
1 follow-up statement
997 
WWUS74 KMEG 222358
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
558 PM CST Mon Jan 22 2018

ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-230100-
/O.EXP.KMEG.WI.Y.0001.000000T0000Z-180123T0000Z/
Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi-
Cross-Dunklin-Pemiscot-Lake-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, 
Wynne, Kennett, Caruthersville, and Tiptonville
558 PM CST Mon Jan 22 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

West-southwest winds have diminished to 10-20 mph and will 
continue a downward trend throughout the evening hours. Gusty 
conditions will persist, but wind speeds will remain well below 
advisory criteria. Thus, the Wind Advisory will expire as 
scheduled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:27 AM CST, 51 minutes earlier.

Area forecast discussion, Jan 22, 11:27 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1127 AM CST Mon Jan 22 2018

.DISCUSSION...
Updated for 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 1005 AM CST Mon Jan 22 2018/

DISCUSSION...

Line of showers and a few thunderstorms is quickly exiting region
with clearing skies across much of the Mid-South. Breezy
conditions will develop in the wake of this system with mild
temperatures this afternoon. Will be monitoring for a possible
wind advisory across east AR and MO Bootheel as winds gust over 30
mph this afternoon.

SJM

&&

.PREV DISCUSSION... /issued 323 AM CST Mon Jan 22 2018/

A loosely organized line of showers and thunderstorms is moving
quickly across the Midsouth. Movement is toward the East at around
35 mph. Observations across central and East Arkansas have
reported sustained wind speeds generally 15 to 25 mph with gusts
around 25 mph...although Little Rock did report a 53mph gust.
Storms are moving into a less favorable environment and also
outrunning their upper level support so a gradual weakening trend
is expected as the line moves across the Midsouth. We do not
expect to see wind gusts over about 35 mph wth sustained speeds 25
mph or less. The line should move into the Memphis Metropolitan
area around 4:30 this morning...hopefully rain will end before the
morning rush hour. The line should move into Middle Tennessee and
North Alabama around 8-9 am. Rainfall totals will likely range
from around one quarter to three quarters of an inch.

We should have a fairly uneventful work week ahead as far as the
weather is concerned. Temperatures will be seasonably warm today,
in the 60s with highs mainly in the 50s tomorrow through Friday.
No rain is expected until late Friday at the earliest.
Saturday looks wet as a cold front moves across the region. Highs
will approach 60 degrees ahead of the front with highs in the 40s
Sunday.

30

&&

.AVIATION...
/18z TAFs/

VFR expected through most of the period...with moderate to high
confidence that an expected stratocumulus deck will slowly lower
to MVFR at both JBR and MKL. Not as confident at MEM. Winds will
be a concern with a south or southwest direction and speeds of
12-18kts with 22-28kt gusts. Winds will diminish and veer late.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jan 22, 6:39 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
639 AM CST Mon Jan 22 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231445-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
639 AM CST Mon Jan 22 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:44 AM CSTSpecial Weather StatementMEGCraighead, Cross, Greene, Poinsett31 min
Jan 22, 3:15 AM CSTSpecial Weather StatementMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis45 min
Jan 22, 3:45 AM CSTSpecial Weather StatementMEGCrittenden, Mississippi, St. Francis45 min

Nearby

Wind Advisories in Arkansas, 2018Wind Advisories in Missouri, 2018Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.